Vitamin E (α-, β-, γ- and δ-tocopherol and -tocotrienol) is an essential factor in the human diet and regularly taken as a dietary supplement by many people, who act under the assumption that it may be good for their health and can do no harm. With the publication of meta-analyses reporting increased mortality in persons taking vitamin E supplements, the safety of the micronutrient was questioned and interactions with prescription drugs were suggested as one potentially underlying mechanism. Here, we review the evidence in the scientific literature for adverse vitamin E-drug interactions and discuss the potential of each of the eight vitamin E congeners to alter the activity of drugs. In summary, there is no evidence from animal models or randomised controlled human trials to suggest that the intake of tocopherols and tocotrienols at nutritionally relevant doses may cause adverse nutrient-drug interactions. Consumption of high-dose vitamin E supplements ( ≥ 300 mg/d), however, may lead to interactions with the drugs aspirin, warfarin, tamoxifen and cyclosporine A that may alter their activities. For the majority of drugs, however, interactions with vitamin E, even at high doses, have not been observed and are thus unlikely.